Hello all. Im a 29 y/o male in Dallas. I've had PVC's and PAC's day and night for the last 6 years. I just recently got put on meds after 4 or 5 trips to the ER freaked out about my palps. I was on Toprol 25mg and then 50mg for about 2 months but the Toprol made me have bad mood swings and made me feel on edge when I wasn't tired. The Toprol did not make my palps go away but they were less noticeable.
Yesterday my Doc switched me to Tambocor. I'm wondering if anyone on here has had problems with this drug??? Also what are the dangers of alcohol with this drug?? I mean I'm not an alkie or anything but I'm only 29 and I do have a social life. I like to have a few drinks on the weekends, are there dangers in that?? Are there any alternative meds that I may try?? Did some research online and Tambocor seems scary to me.
I wouldnt use flecainide, it sounds too trisky.
That "more than DOUBLING" of second heart attacks in the bold WARNING section of the drug sheet is too scary. Really, we take these drugs to SAVE our hearts, not destroy them.
Also it is a fact fact that in many instances it has been shown to be PRO arrhythmic...just what you need, right?
I don't think there are any contraindications with alcohol. Probably not getting BOMBED while on flecainide is decent advice though.
Why not try sotalol, a rhythm-specific beta-blocker. Some people get very good results with it. If you don't like it you can always go on the Tambocor later.
(Pssst, generic flecainide is a little more than $1 a pill...Tambocor is $3, so make sure you aren't getting screwed at the pharmacy)
I came here with the same question on Beta blockers and alcohol. I'm only 20 and have been having the PVC's for about a year. It goes with out saying I spent some time drinking heavily while on the medicines (switched from atenolol to bystolic) while in college and noticed an increase in the number and severity of my palpatations the following day. Of course I decided it would be smart to lay off the alcohol, and I have definately seen improvement in my condition.
A question I have is... With me being so young, do I have many years of this to look forward to in the future? Can PVC's only be suppressed or will I one day have my old life back? Would appreciate any responses.
My husband has ended up in the hospital twice due to atrial fibrilation due to drinking. He takes Toprol and Lisinprol (sp?) I am not saying that the alcohol and meds combined caused it but the alcohol when you already have issues going on with your heart can definitely make things worse. He's been told NO drinking at all. I would advice asking your doctor if the occassional drink will have any effects.
~Ella Ann, July 2, 2007~
~Madilyn Mya, September 21, 2008~